MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TPS STYLET 5F TRIPLE-LUMEN; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TPS STYLET 5F TRIPLE-LUMEN; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Failure to Infuse (2340); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A batch history review (bhr) of refx5392 showed no other similar product complaint(s) from this batch number.
 
Event or Problem Description
It was reported by the customer that the line not drawing failed troubleshoots, positional.(b)(6) 2023 multiple declots reported vat asked to assess picc.Changed dressing no kinking noted under dressing.Bedside rn did note that the line flushes easier and gets blood return when the arm is abducted from the body.(b)(6) 2023 pt was diuresed and arm is no longer edematous.Loose skin noted.Reports that the pump alarms occlusion with infusion and that the blood return is not reliable.Picc line was assessed by this rn.All lumens with brisk blood return and flushes easily when line was assessed with patient's left arm in different positions.It appears that with the edema resolving and the steep insertion angle is the cause of the sharp turn seen on the x-ray.Np requested that vat pull the line back to see if the turn would be resolved.Line was pulled back to 7cm external from (from 5 cm).After dressing was applied and arm placed back in a neutral position, all lumens continue to flush easily with brisk blood return.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by the customer that the line not drawing failed troubleshoots, positional.2/6/2023 multiple declots reported vat (vascular access team) asked to assess picc.Changed dressing no kinking noted under dressing.Bedside rn did note that the line flushes easier and gets blood return when the arm is abducted from the body.(b)(6) 2023 pt was diuresed and arm is no longer edematous.Loose skin noted.Reports that the pump alarms occlusion with infusion and that the blood return is not reliable.Picc line was assessed by this rn.All lumens with brisk blood return and flushes easily when line was assessed with patient's left arm in different positions.It appears that with the edema resolving and the steep insertion angle is the cause of the sharp turn seen on the x-ray.Np requested that vat pull the line back to see if the turn would be resolved.Line was pulled back to 7cm external from (from 5 cm).After dressing was applied and arm placed back in a neutral position, all lumens continue to flush easily with brisk blood return.Additional information received on 2/28/2023: line was secured with securacath.Patient lost access on 2/8.Treatment was managed using pivs.On (b)(6) 2023 patient is still in hospital and needing pivs.Patient was admitted with ams, coughing and chest pain.Additional information received 5/25: catheter inserted 11cm above the antecubital fossa with 5cm left external to the patient.
 
Event or Problem Description
It was reported by the customer that the line not drawing failed troubleshoots, positional.(b)(6) 2023 multiple declots reported vat asked to assess picc.Changed dressing no kinking noted under dressing.Bedside rn did note that the line flushes easier and gets blood return when the arm is abducted from the body.(b)(6)2023 pt was diuresed and arm is no longer edematous.Loose skin noted.Reports that the pump alarms occlusion with infusion and that the blood return is not reliable.Picc line was assessed by this rn.All lumens with brisk blood return and flushes easily when line was assessed with patient's left arm in different positions.It appears that with the edema resolving and the steep insertion angle is the cause of the sharp turn seen on the x-ray.Np requested that vat pull the line back to see if the turn would be resolved.Line was pulled back to 7cm external from (from 5 cm).After dressing was applied and arm placed back in a neutral position, all lumens continue to flush easily with brisk blood return.Additional information received on 2/28/2023: line was secured with securacath.Patient lost access on (b)(6).Treatment was managed using pivs.On (b)(6) patient is still in hospital and needing pivs.Patient was admitted with ams, coughing and chest pain.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult flow through the catheter was confirmed but the cause is unknown.Two radiographic images and one photograph were returned for evaluation of this complaint.The ap radiographs were coned down to the left side and included the upper left arm.Both images were dated (b)(6) 2023.The images showed the inserted implicated 5fr t/l powerpicc catheter.A kink was seen in the catheter shaft at the skin surface.The photograph was of the catheter insertion site and the securement device.The catheter was secured with a securacath and a tape strip.The insertion site appeared unremarkable, no redness or drainage was noted.It is likely that the kink in the catheter preventing flow through the line.Possible contributing factors for a kink could include catheter placement or securement.Avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.A review of the manufacture quality and inspection records for the specific lot involved found no potentially related issues encountered during the manufacture and assembly of that product lot.The report of a kinked catheter has been documented and will be monitored as part of complaint trending.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported by the customer that the line not drawing failed troubleshoots, positional.(b)(6) 2023 multiple declots reported vat (vascular access team) asked to assess picc.Changed dressing no kinking noted under dressing.Bedside rn did note that the line flushes easier and gets blood return when the arm is abducted from the body.(b)(6) 2023 pt was diuresed and arm is no longer edematous.Loose skin noted.Reports that the pump alarms occlusion with infusion and that the blood return is not reliable.Picc line was assessed by this rn.All lumens with brisk blood return and flushes easily when line was assessed with patient's left arm in different positions.It appears that with the edema resolving and the steep insertion angle is the cause of the sharp turn seen on the x-ray.Np requested that vat pull the line back to see if the turn would be resolved.Line was pulled back to 7cm external from (from 5 cm).After dressing was applied and arm placed back in a neutral position, all lumens continue to flush easily with brisk blood return.Additional information received on 2/28/2023: line was secured with securacath.Patient lost access on 2/8.Treatment was managed using pivs.On (b)(6)patient is still in hospital and needing pivs.Patient was admitted with ams, coughing and chest pain.

Brand Name
POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TPS STYLET 5F TRIPLE-LUMEN
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16479867
Report Number3006260740-2023-00655
Device Sequence Number3199232
Product Code LJS
UDI-Device Identifier00801741152603
UDI-Public(01)00801741152603
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue NumberCK000823
Device Lot NumberREFX5392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer02/28/2023
05/25/2023
05/25/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date04/01/2023
05/30/2023
06/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexUnknown
Patient Weight52 KG